In general, although I experienced anti-depressant qualities around 50mg, I found it very destabilising until I hit 150 mgs. At that point though I felt like a zombie: detached, depersonalised. I was "happy" in an numb, automaton kind of way. Everything was bled of meaning, music, feeling and context -it felt kind of sinister; and different to the kind of numbness antidepressants can give you. I also lost all sexual function, so I really did feel like I was a ghost on someone else's film set. I've occasionally felt depersonalised as a prelude to a depression but nothing like this.
I titrated up to 200 mgs. Got worse. Except my hands were uncontrollably shaking. The muscle weakness which had aways dogged me on this drug got worse: I was dropping cups, smashing things by accident; because my coordination and strength was erratic and impaired I couldn't properly calculate weight, grip-strength etc.
Also the skin peeling, which had resolved itself at lower dosages came back. And came back with a vengence.
Over about three and half weeks I tapered down, experienced dizziness, decimated concentration, mood swings. It has now been nearly a week since I have had no Lamictal in my system, yet I get nausea still, occasionally. And a strange kind of flu-like sickness with irritability and poor concentration. It's not depression - I'm well-versed in that, and its various personal flavours. It's more like the feeling I've had quitting cigarettes in the past: the feeling of being out-of-phase with myself and my surroundings. Combined with a hang-over type feeling. I haven't been hungover for years, but it feels like the "morning-after" every day at the moment.
Has anyone else experienced post-anticonvulsant weirdness? Just wondering how much of this I would chalk up to my own personal neurobiological idiosyncracies and how much is actually not that uncommon when someone comes off an antiiconvulsant.
Edited by Jackie Dolphy, 12 August 2007 - 01:45 AM.